Some Remarks on the Boundary Conditions in the Theory of Navier-Stokes Equations
Annales mathématiques Blaise Pascal, Volume 20 (2013) no. 1, pp. 37-73.

This article addresses some theoretical questions related to the choice of boundary conditions, which are essential for modelling and numerical computing in mathematical fluids mechanics. Unlike the standard choice of the well known non slip boundary conditions, we emphasize three selected sets of slip conditions, and particularly stress on the interaction between the appropriate functional setting and the status of these conditions.

Cet article traite de quelques questions théoriques relatives au choix des conditions aux limites, essentielles pour la modélisation et la simulation numérique en mécanique des fluides mathématique. Nous marquons la différence avec le choix standard de conditions de non glissement en soulignant trois ensembles de conditions autorisant glissement, et en insistant particulièrement sur l’interaction entre cadre fonctionnel approprié et statut de ces conditions.

DOI: 10.5802/ambp.321
Classification: 35Q35,  35A01,  76D05
Keywords: Navier-Stokes, Boundary conditions, Weak solutions
Chérif Amrouche 1; Patrick Penel 2; Nour Seloula 3

1 Université de Pau et des Pays de l’Adour LMA, Avenue de l’Université 64013 Pau cedex, France
2 Université du Sud, Toulon - Var 83957 La Garde cedex , France
3 Laboratoire de Mathématiques Nicolas Oresme UMR 6139 CNRS BP 5186 Université de Caen Basse Normandie
@article{AMBP_2013__20_1_37_0,
     author = {Ch\'erif Amrouche and Patrick Penel and Nour Seloula},
     title = {Some {Remarks} on the {Boundary} {Conditions}  in the {Theory} of {Navier-Stokes} {Equations}},
     journal = {Annales math\'ematiques Blaise Pascal},
     pages = {37--73},
     publisher = {Annales math\'ematiques Blaise Pascal},
     volume = {20},
     number = {1},
     year = {2013},
     doi = {10.5802/ambp.321},
     mrnumber = {3112239},
     zbl = {1293.35232},
     language = {en},
     url = {https://ambp.centre-mersenne.org/articles/10.5802/ambp.321/}
}
TY  - JOUR
AU  - Chérif Amrouche
AU  - Patrick Penel
AU  - Nour Seloula
TI  - Some Remarks on the Boundary Conditions  in the Theory of Navier-Stokes Equations
JO  - Annales mathématiques Blaise Pascal
PY  - 2013
DA  - 2013///
SP  - 37
EP  - 73
VL  - 20
IS  - 1
PB  - Annales mathématiques Blaise Pascal
UR  - https://ambp.centre-mersenne.org/articles/10.5802/ambp.321/
UR  - https://www.ams.org/mathscinet-getitem?mr=3112239
UR  - https://zbmath.org/?q=an%3A1293.35232
UR  - https://doi.org/10.5802/ambp.321
DO  - 10.5802/ambp.321
LA  - en
ID  - AMBP_2013__20_1_37_0
ER  - 
%0 Journal Article
%A Chérif Amrouche
%A Patrick Penel
%A Nour Seloula
%T Some Remarks on the Boundary Conditions  in the Theory of Navier-Stokes Equations
%J Annales mathématiques Blaise Pascal
%D 2013
%P 37-73
%V 20
%N 1
%I Annales mathématiques Blaise Pascal
%U https://doi.org/10.5802/ambp.321
%R 10.5802/ambp.321
%G en
%F AMBP_2013__20_1_37_0
Chérif Amrouche; Patrick Penel; Nour Seloula. Some Remarks on the Boundary Conditions  in the Theory of Navier-Stokes Equations. Annales mathématiques Blaise Pascal, Volume 20 (2013) no. 1, pp. 37-73. doi : 10.5802/ambp.321. https://ambp.centre-mersenne.org/articles/10.5802/ambp.321/

[1] H. Abels Nonstationary Stokes system with variable viscosity in bounded and unbounded domains, Discrete Contin. Dyn. Syst. Ser. S., Volume 3 (2010), pp. 141-157 | DOI | MR | Zbl

[2] Y. Amirat; D. Bresch; J. Lemoine; J. Simon Effect of rugosity on a flow governed by stationary Navier-Stokes equations, Quart. Appl. Math., Volume 59 (2001), pp. 769-785 | MR | Zbl

[3] C. Amrouche; C. Bernardi; M. Dauge; V. Girault Vector potentials in three-dimensional nonsmooth domains, Math. Meth. Applied Sc., Volume 21 (1998), pp. 823-864 | DOI | MR | Zbl

[4] C. Amrouche; N. Seloula On the Stokes Equations with the Navier-Type boundary conditions, Diff. Eq. Appl., Volume 3-4 (2011), pp. 581-607 | MR

[5] C. Amrouche; N. Seloula L p -Theory for Vector Potentials and Sobolev’s Inequalities for Vector Fields. Application to the Stokes Equations with Pressure Boundary Condition, To appear in Math. Mod. and Meth. in App, Volume 23 (2013), pp. 37-92 | DOI | MR

[6] C. Bardos; F. Golse; L. Paillard The incompressible Euler limit of the Boltzmann equation with accomodation boundary conditions, Comm. Math. Sci., Volume 10 (2012) no. 1, pp. 159-190 | DOI | MR

[7] G.S. Beavers; D.D. Joseph Boundary conditions at a naturally permeable wall, J. Fluid Mech., Volume 30 (1967) no. 1, pp. 197-207 | DOI

[8] C. Bègue; C. Conca; F. Murat; O. Pironneau Les équations de Stokes et de Navier-Stokes avec des conditions aux limites sur la pression, Nonlinear Partial Differential Equations and their Applications, Collège de France Seminar, Volume IX (1989), pp. 179-264 | MR | Zbl

[9] H. Beirao da Veiga On the regularity of flows with Ladyzhenskaya shear-dependent viscosity and slip or nonslip boundary conditions, Comm. Pure Appl. Math., Volume 58 (2005) no. 4, pp. 552-577 | DOI | MR | Zbl

[10] H. Bellout; J. Neustupa; P. Penel On the Navier-Stokes equation with boundary conditions based on vorticity, Math. Nachr., Volume 269-270 (2004), pp. 59-72 | DOI | MR | Zbl

[11] H. Bellout; J. Neustupa; P. Penel On a ν-continuous family of strong solutions to the Euler or Navier-Stokes equations with the Navier-Type boundary conditions, Discrete and Continuous Dynamical Systems, Volume 27 (2010) no. 4, pp. 1353-1373 | DOI | MR | Zbl

[12] J. M. Bernard Non-standard Stokes and Navier-Stokes problem: existence and regularity in stationary case, Math. Meth. Appl. Sci., Volume 25 (2002), pp. 627-661 | DOI | MR | Zbl

[13] J. M. Bernard Time-dependent Stokes and Navier-Stokes problems with boundary conditions involving pressure, existence and regularity, Nonlinear Anal. Real World Appl., Volume 4 (2003) no. 5, pp. 805-839 | DOI | MR | Zbl

[14] L. C. Berselli Some criteria concerning the vorticity and the problem of global regularity for the 3D Navier-Stokes equations, Ann. Univ. Ferrara Sez. VII Sci. Mat., Volume 55 (2009) no. 2, pp. 209-224 | DOI | MR | Zbl

[15] L. C. Berselli. An elementary approach to the 3D Navier-Stokes equations with Navier boundary conditions: existence and uniqueness of various classes of solutions in the flat boundary case, Discrete Contin. Dyn. Syst. Ser. S, Volume 3 (2010) no. 2, pp. 199-219 | DOI | MR | Zbl

[16] D. Bothe; J. Pruss L p -theory for a class of non-Newtonian fluids, SIAM J. Math. Anal., Volume 39 (2007) no. 2, pp. 379-421 | DOI | MR | Zbl

[17] D. Bucur; E. Feireisl; S. Necasova Boundary behavior of viscous fluids: influence of wall roughness and friction-driven boundary conditions, Arch. Ration. Mech. Anal., Volume 197 (2010) no. 1, pp. 117-138 | DOI | MR

[18] D. Bucur; E. Feireisl; S. Necasova; J. Wolf On the asymptotic limit of the Navier-Stokes system on domains with rough boundaries, J. Differential Equations, Volume 244 (2008) no. 11, pp. 2890-2908 | DOI | MR | Zbl

[19] M. Bulicek; J. Malek; K. R. Rajagopal Navier’s slip and evolutionary Navier-Stokes-like systems with pressure and shear-rate dependent viscosity, Indiana Univ. Math. J., Volume 56 (2007) no. 1, pp. 51-85 | DOI | MR | Zbl

[20] G. Q. Chen; D. Osborne; Z. Qian The Navier-Stokes equations with the kinematic and vorticity boundary conditions on non-flat boundaries, Acta Math. Sci. Ser. B Engl. Ed., Volume 29 (2009) no. 4, pp. 919-948 | DOI | MR | Zbl

[21] C. Ebmeyer; J. Frehse Steady Navier-Stokes equations with mixed boundary value conditions in three-dimensional Lipschitzian domains, Math. Ann, Volume 319 (2001) no. 2, pp. 349-381 | DOI | MR | Zbl

[22] L. T. Hoang Incompressible fluids in thin domains with Navier friction boundary conditions (I), J. Math. Fluid Mech., Volume 12 (2010) no. 3, pp. 435-472 | DOI | MR

[23] L. T. Hoang; G. R. Sell Navier-Stokes equations with Navier boundary conditions for an oceanic model, J. Dynam. Differential Equations, Volume 22 (2010) no. 3, p. 653-616 | DOI | MR | Zbl

[24] D. Iftimie; G. Raugel Some results on the Navier-Stokes equations in thin 3D domains, J. Diff. Eq., Volume 169 (2001), pp. 281-331 | DOI | MR | Zbl

[25] D. Iftimie; G. Raugel; G. Sell Navier-Stokes equations in thin 3D domains with Navier boundary conditions, Indiana Univ. Math. J., Volume 56 (2007) no. 3, pp. 1083-1156 | DOI | MR | Zbl

[26] D. Iftimie; F. Sueur Viscous boundary layers for the Navier-Stokes equations with the Navier slip conditions, Arch. Ration. Mech. Anal., Volume 199 (2011) no. 1, pp. 145-175 | DOI | MR | Zbl

[27] W. Jager; A. Mikelic On the interface boundary condition of Beavers, Joseph, and Saffman, SIAM J. Appl. Math., Volume 60 (2000) no. 4, pp. 1111-1127 | DOI | MR | Zbl

[28] W. Jager; A. Mikelic On the roughness-induced effective boundary conditions for an incompressible viscous flow, J. Differential Equations, Volume 170 (2001) no. 1, pp. 96-122 | DOI | MR | Zbl

[29] T. Kato Remarks on zero viscosity limit for non-stationary Navier-Stokes flows with boundary, Springer, Seminar on nonlinear PDE (Berkeley), 1984 | MR | Zbl

[30] H. Kozono; T. Yanagisawa L r -variational Inequality for Vector Fields and the Helmholtz-Weyl Decomposition in Bounded domains, Indiana Univ. Math. J., Volume 58 (2009) no. 4, pp. 1853-1920 | DOI | MR | Zbl

[31] J. L. Lions Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod, Gauthier-Villars, Paris, 1969 | MR | Zbl

[32] S. Marusic On the Navier-Stokes system with pressure boundary condition, Ann. Univ. Ferrara Sez. VII Sci. Mat., Volume 53 (2007) no. 2, pp. 319-331 | DOI | MR | Zbl

[33] M. Mitrea; S. Monniaux The nonlinear Hodge-Navier-Stokes equations in Lipschitz domains, Differential Integral Equations, Volume 22 (2009) no. 3-4, pp. 339-356 | MR | Zbl

[34] C.L.M.H. Navier Sur les lois de l’équilibre et du mouvement des corps élastiques, Mem. Acad. R. Sci. Inst., Volume 6 (1827) no. 369

[35] J. Neustupa; P. Penel Local in time strong solvability of the non-steady Navier-Stokes equations with Navier’s boundary conditions and the question of the inviscid limit, C.R.A.S. Paris, Volume 348 (2010) no. 19-20, pp. 1093-1097 | DOI | MR | Zbl

[36] J. Serrin Mathematical principles of classical fluid mechanics, Handbuch der Physik, Springer-Verlag, 1959 | MR

[37] R. Shimada On the L p -L q maximal regularity for Stokes equations with Robin boundary condition in a bounded domain, Math. Methods Appl. Sci., Volume 30 (2007) no. 3, pp. 257-289 | DOI | MR | Zbl

[38] V. A. Solonnikov L p -estimates for solutions to the initial-boundary-value problem for the generalized Stokes system in a bounded domain, J. Math. Sci., Volume 105 (2001), pp. 2448-2484 | DOI | MR | Zbl

[39] V. A. Solonnikov Estimates of the solution of model evolution generalized Stokes problem in weighted Hölder spaces, J. Math. Sci. (N. Y.), Volume 143 (2007) no. 2, pp. 2969-2986 | DOI | MR | Zbl

[40] V. A. Solonnikov; V. E. Scadilov A certain boundary value problem for the stationary system of Navier-Stokes equations, Boundary value problems of mathematical physics, Trudy Mat. Inst. Steklov., Volume 8 (1973), pp. 196-210 | MR | Zbl

[41] R. Temam Theory and Numerical Analysis of the Navier-Stokes Equations, North-Holland, Amsterdam, 1977 | MR | Zbl

[42] V.I. Yudovich A two-dimensional non-stationary problem on the flow of an ideal compressible fluid through a given region, Mat. Sb., Volume 4 (1964) no. 64, pp. 562-588 | MR

Cited by Sources: